Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 31, NWS Brownsville, TX

September 6, 2010Cameron County, Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at Sep 6, 2010, 9:22 PM CDT for Cameron County, Willacy County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2010, 9:22 PM CDT (02:22 UTC)
Expired
Sep 6, 2010, 10:45 PM CDT
In force
83 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Cameron County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:35 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Sep 6, 4:35 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 PM CDT MON SEP 6 2010

.DISCUSSION...
T.S. HERMINE ABOUT TO MAKE LANDFALL ABOUT 80 MILES TO THE SOUTH OF
BROWNSVILLE. A FEW OUTER BAND HAVE SWEPT THROUGH THIS
AFTERNOON...BUT THE MAIN RAIN SHIELD WITH THE CENTER REMAIN
CLOSELY PACKED TOWARD THE CENTER. WHILE WOBBLES HAVE BEEN NOTED IN
THE TRACK TODAY...THE MAIN TRACK CONTINUES TO THE NORTHWEST...WITH
LANDFALL OF THE CENTER IN 3 TO 5 HOURS. WINDS SHOULD BEGIN TO RAMP
UP IN KBRO AND KHRL SOON...PEAKING NEAR 50 KNOTS AROUND MIDNIGHT.
FORWARD SPEED HAS INCREASED...SO HERMINE WILL QUICKLY MOVE
NORTHWEST THROUGH THE REGION...WITH THE CURRENT FORECAST HAVING
THE CENTER NEAR HBV BY SUNRISE TOMORROW. SHOWERS AND THUNDERSTORMS
FROM THE REMAINING BANDS AND POSSIBLE SEABREEZE ARE POSSIBLE
DURING THE DAY TOMORROW. THERE SHOULD BE ENOUGH SOLAR RADIATION
TOMORROW TO ALLOW TEMPS TO INCREASE INTO THE LOW 90S. EXTENDED
FORECAST WILL TAP THE MOISTURE FROM RAINFALL TONIGHT TO CONTINUE
TO SPARK SEABREEZE SHOWERS THROUGH THE REST OF THE WEEK. DEEP
MOISTURE WILL INHIBIT SIGNIFICANT WARMING...SO TEMPS NEAR TO JUST
ABOVE NORMAL FOR THE WEEK.

&&

.AVIATION...
VCSH CONTINUE AREAWIDE...WITH LOW CLOUD DECK IN THOSE REGIONS.
OUTSIDE THOSE AREAS...CIGS ARE AOA 12KFT...BUT HIGH RAIN SHOWERS
ARE BEING PRODUCED FROM THOSE IN AREAS. MAIN RAIN SHIELD WILL
MOVE INTO THE REGION LATER THIS EVENING AND WILL CONTINUE THROUGH
SUNRISE. WINDS ARE FORECAST TO INCREASE DURING THE NEXT FEW
HOURS...WITH WINDS REACHING 30 TO 40 KNOTS AT KBRO AND 30 TO 35KTS
AT HRL. KMFE WILL BE ON THE WEST SIDE OF THE CENTER...SO WINDS
WILL BE LESSENED AT KMFE...AROUND 20 TO 25 KNOTS. TS HERMINE
SHOULD MOVE QUICKLY TO THE NORTHEAST TOMORROW MORNING...WITH
GRADUALLY IMPROVING CIGS BY NOON AT THE LATEST. SHOWER AND
THUNDERSTORM ACTIVITY WILL SPARK AGAIN DURING PEAK HEATING TUESDAY
AFTERNOON.

&&

.MARINE...
WINDS FROM TS HERMINE WILL BEGIN TO IMPACT THE MARINE AREAS
WITHIN THE NEXT COUPLE HOURS. WINDS SHOULD PEAK AT 35 KNOTS WITH
GUSTS POSSIBLY REACHING 50KTS BETWEEN 10PM AND MIDNIGHT TONIGHT.
SEAS WILL KICK UP TO 10 TO 13 FEET ACROSS THE GULF WATERS...WITH
EXTREMELY ROUGH LAGUNA WATERS. THE TS WILL MOVE QUICKLY TO THE
NORTHWEST TOMORROW MORNING...ALLOWING WINDS TO RELAX QUICKLY DOWN
TO AROUND 20 KNOTS BY NOON. SEAS WILL LOWER TO AROUND 7 FEET BY
WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  89  80  91 / 100  90  80  70
BROWNSVILLE          78  91  80  92 / 100  90  80  60
HARLINGEN            77  92  79  93 / 100  90  80  60
MCALLEN              77  94  77  95 / 100  90  80  60
RIO GRANDE CITY      77  94  77  97 / 100  90  80  60
SOUTH PADRE ISLAND   80  89  82  87 / 100  90  80  70

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR TXZ251-256-257.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR TXZ248>257.

     HURRICANE WATCH FOR TXZ251-256-257.

     TROPICAL STORM WIND WARNING UNTIL 7 PM CDT TUESDAY FOR TXZ250-
     253>255.

GM...TROPICAL STORM WARNING FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64
Hazardous weather outlook, Sep 6, 5:52 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 AM CDT MON SEP 6 2010

TXZ248>257-071100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
552 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A TROPICAL STORM WARNING IS IN EFFECT FOR COASTAL CAMERON...
COASTAL WILLACY...AND KENEDY COUNTY. A TROPICAL STORM WIND WARNING
IS IN EFFECT FOR INLAND CAMERON...INLAND WILLACY...BROOKS...
HIDALGO...JIM HOGG...STARR...AND ZAPATA COUNTY. A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS BEGINNING AT 7 PM
CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE TROPICAL STORM WARNING AND TROPICAL STORM WIND WARNING WILL
REMAIN IN EFFECT THROUGH AT LEAST TUESDAY. THE FLASH FLOOD WATCH
WILL REMAIN IN EFFECT UNTIL 7 PM CDT TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF FLASH FLOODING
TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

GMZ130-132-135-150-155-170-175-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
552 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A TROPICAL STORM WARNING IS IN EFFECT FOR THE LAGUNA MADRE AND THE
GULF OF MEXICO WATERS EAST OF PADRE ISLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS THROUGH AT LEAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:21 PM CDTAreal Flood AdvisoryBROCameron, Willacy54 min
Sep 6, 10:01 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy119 min
Sep 6, 10:11 PM CDTAreal Flood AdvisoryBROCameron2 hr
Sep 6, 10:48 PM CDTTornado WarningBROCameron27 min
Sep 6, 10:55 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy2 hr
Sep 6, 11:10 PM CDTFlash Flood WarningBROCameron2 hr
Sep 6, 11:14 PM CDTTornado WarningBROCameron16 min
Sep 7, 12:13 AM CDTAreal Flood AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy2 hr
Sep 7, 12:45 AM CDTFlash Flood WarningBROCameron, Kenedy, Willacy3 hr
Sep 7, 1:18 AM CDTFlash Flood WarningBROCameron3 hr
Sep 7, 2:11 AM CDTFlash Flood WarningBROKenedy3 hr
Sep 7, 2:21 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy3 hr
Sep 7, 3:48 AM CDTFlash Flood WarningBROWillacy57 min
Sep 7, 4:00 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy2 hr
Sep 7, 5:20 AM CDTAreal Flood AdvisoryBROKenedy115 min
Sep 7, 10:10 AM CDTSmall Craft AdvisoryBRO35 hr

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.